Alabama, 2019Damaging Wind in Alabama, April 25, 2019
April 25, 2019 · NWS MOB · 1 event in 1 county or zone
Thunderstorms moved across the area producing gusty winds and some minor tree damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved across the area producing gusty winds and some minor tree damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 25, 12:08 PM CST, 8 minutes earlier.
Area forecast discussion, Apr 25, 12:08 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CDT Thu Apr 25 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
25/18Z Issuance...MVFR to IFR cigs over most of the region this
afternoon and early evening as a line of thunderstorms moves
east. Vsby's will also lower to IFR at times in heavy rainfall in
and near the storms as they move across the area. Winds primarily
southerly at 10 to 20 knots, especially along the coast. Expect
stronger gusts and more variable winds near the stronger
thunderstorms. Showers and storms will be ending from west to east
across most of the area early this evening, but lingering into
late evening along the coastal areas, especially over the western
FL panhandle. Some patchy light fog possible in some areas
overnight after the rainfall ends. 12/DS
&&
.PREV DISCUSSION... /issued 1228 PM CDT Thu Apr 25 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...Will are in the process of updating products here
as we are working up a new Tornado Watch for portions of extreme
southwest AL and the western Fl panhandle. Line of strong to
severe storms over our southeast MS counties is currently moving
east toward southwest AL and the western FL panhandle. Our most
recent meso- analysis indicates that the greatest severe risk
over the next several hours will be associated with this line as
it moves across this area over the next few hours. Greatest
instabilities (MLCAPE up to 1500 J/KG) are down in this area near
the coast, and Effective Bulk Layer Shear in that area is around
45 knots. Low Level jet of 35 to 40 knots also noted on KMOB VWP
and area morning soundings. As such, a few severe storms along the
line and brief, isolated tornadoes will be possible as the line
moves east across the new Watch area over the next few hours.
12/DS
PREV DISCUSSION... /issued 816 AM CDT Thu Apr 25 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...A Tornado Watch is now in effect until 3 PM CDT for
the following counties in southeast MS....Wayne...Perry...Greene...
George...Stone and the Mississippi Sound east of Pascagoula.
32/ee
PREV DISCUSSION... /issued 710 AM CDT Thu Apr 25 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...MVFR to IFR cigs and visibilities through about
26.12z. Lower cigs and visibilities in low stratus and patchy fog
early today, then in scattered to numerous showers and
thunderstorms this afternoon through this evening, then in mostly
low status and patchy fog through 26.12z. Winds will be mostly
south to southwest at 10 to 20 knots with slightly higher through
this evening shifting northwest at 10 to 15 knots with slightly
higher gusts through 26.12z. 32/ee
PREV DISCUSSION... /issued 454 AM CDT Thu Apr 25 2019/
NEAR TERM /Now Through Thursday night/...Scattered to numerous
showers and thunderstorms are expected to move into western
sections of the forecast area later this morning then spread
eastward across remaining areas this afternoon and early tonight.
Both the GFS and ECMWF are in fair agreement with this pattern
today and tonight with the Euro guidance showing a slightly better
negative tilt with the main upper shortwave as it tracks east
across the north central gulf states late this afternoon and
tonight. Out ahead of the main upper system increasing directional
shear in the lower levels of the boundary layer is noted...sfc to
1 km helicity values increasing to 200 to 300 m2/s2 over western
sections of the forecast area by early this afternoon spreading
east across remaining areas through early this evening, combined
with sfc based capes approaching 1500 j/kg. The better shear this
afternoon and early this evening is associated with a 30 to 40
knot h8 jet that shifts east across most of the forecast area this
afternoon combined with the left front exit region of a H2 120
jet that tracks east mostly over the lower half and the adjacent
gulf waters of the forecast area also this afternoon and early
this evening. Model soundings support this reasoning in the
boundary layer also depicting a decent dry layer generally from 4k
to 11k ft occurring during the early to mid afternoon hours. By
late this afternoon model soundings show a deeper layer of
moisture setting up for most areas suggesting a period of heavy
rain possibly leading to some flooding especially over the lower
half of the forecast area later this afternoon and early this
evening.
Current Day 1 outlook for severe weather from SPC in Norman OK
continues to show most of the forecast area under a slight risk for
severe weather with damaging straightline winds mostly with bowing
segments along a line of storms moving in late this afternoon and
this evening with maybe some isolated tornadoes forming out ahead
and along the main band of thunderstorms, also. Model soundings show
freezing levels start out early this afternoon rebounding to near
seasonal levels by mid to late afternoon. With this pattern some of
the earlier convection this afternoon could also produce some hail.
A mentioned above some flooding will also be possible leading to a
limited threat for flooding for most areas later today and this
evening. See the latest Threat Graphics pertaining to severe weather
and flooding at www.weather.gov/mob/.
Day and night temps will be near seasonal levels through tonight. A
High Risk for rip currents along the gulf beaches of AL and NWFL
begins later this morning, continuing through mid morning Fri.
32/ee
SHORT TERM /Friday Through Saturday night/...An upper trough and
weak cold front over the eastern Conus will move quickly off to
the east Friday. Drier and somewhat cooler air behind the front
will overspread the forecast area. With the weak cold advection
behind the front, and the upper pattern becoming zonal over the
Southeast, daytime highs a bit below seasonal norms are expected
into the weekend; mid 70s to near 90 Friday, around 80 on
Saturday. Overnight lows will see the greatest effect of the
changing airmass, with the dry air allowing for more efficient
radiational cooling. Lows in the low to mid 50s are expected
Friday night, and with a return of southerly flow by Saturday
night, mid to upper 50s are expected Saturday night.
/16
LONG TERM /Sunday Through Wednesday/...An upper level ridge will
build north over the Gulf of Mexico and Southeast. A surface
ridge stretching west over the northern Gulf coast continues to
bring southerly flow to the region through mid week. Temperatures
rise to above seasonal norms under the the influence of the
building upper ridge, with overnight lows seeing the greatest
increase due to increasing Gulf moisture moving over the region.
Highs in the mid to upper 80s expected through the period, with
lows rising from the mid to upper 50s Sunday night to the mid 60s
by Tuesday night. /16
MARINE...A Small Craft Advisory for the open Gulf waters of AL and
NWFL out to 60 nm, including the lower end of Mobile Bay and MS
Sound east of Pascagoula, begins at 1 PM today and ends at 1 AM CDT
Fri morning. Southerly winds and seas will build later this morning
through this evening shifting west then northwest diminishing slowly
in the wake of a cold front late tonight through and early Fri. A
light to moderate southerly flow develops late Sat morning then
continues through early next week as a surface ridge of high
pressure builds along the GA/NE FL coast. Southerly winds and seas
will build by mid week as another upper system and surface low
approach from the west. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday morning for ALZ265-266.
FL...High Rip Current Risk through Friday morning for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 1 AM CDT Friday for GMZ631-632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 25, 4:53 AM CST, 7 hours 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
553 AM CDT Thu Apr 25 2019
ALZ265-266-FLZ202-204-206-261100-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
553 AM CDT Thu Apr 25 2019
...HIGH RIP CURRENT RISK IN EFFECT FROM 10 AM CDT THIS MORNING
THROUGH FRIDAY MORNING...
This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.
.DAY ONE...Today and Tonight.
Scattered to numerous thunderstorms are expected to move eastward
over the area this afternoon and early tonight. A few storms may
become strong to severe, containing damaging winds and perhaps a
brief tornado. Much of the local area is now under a slight risk of
severe weather. Locally heavy rains resulting in localized flooding
will also be possible across the area late this afternoon and this
evening.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
High Rip Current Risk.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-261100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
553 AM CDT Thu Apr 25 2019
This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.
.DAY ONE...Today and Tonight.
Scattered to numerous thunderstorms are expected to move eastward
over the area this afternoon and early tonight. A few storms may
become strong to severe, containing damaging winds and perhaps a
brief tornado. Much of the local area is now under a slight risk of
severe weather. Locally heavy rains resulting in localized flooding
will also be possible across the area late this afternoon and this
evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
GMZ630-633>636-261100-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
553 AM CDT Thu Apr 25 2019
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...Today and Tonight.
Hazardous conditions for small craft can be expected this afternoon
and tonight.
Scattered to numerous thunderstorms are expected to move eastward
over the area this afternoon and early tonight. A few storms may
become strong to severe, containing damaging winds and perhaps a
brief tornado. Much of the local area is now under a slight risk of
severe weather. Locally heavy rains resulting in localized flooding
will also be possible across the area late this afternoon and this
evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
GMZ631-632-650-655-670-675-261100-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
553 AM CDT Thu Apr 25 2019
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
CDT FRIDAY...
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...Today and Tonight.
Scattered to numerous thunderstorms are expected to move eastward
over the area this afternoon and early tonight. A few storms may
become strong to severe, containing damaging winds and perhaps a
brief tornado. Much of the local area is now under a slight risk of
severe weather. Locally heavy rains resulting in localized flooding
will also be possible across the area late this afternoon and this
evening.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
In the hours before
Special weather statement, Apr 25, 10:56 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
1156 AM CDT Thu Apr 25 2019
MSZ078-079-251745-
Stone MS-George MS-
1156 AM CDT Thu Apr 25 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES UNTIL 1245 PM CDT...
At 1155 AM CDT, the strong thunderstorm was located over McHenry, or
11 miles south of Wiggins, moving northeast at 30 mph.
Winds gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 300 PM CDT for southeastern
Mississippi.
LAT...LON 3082 8918 3091 8895 3091 8885 3074 8867
3073 8869 3073 8888 3068 8889 3068 8919
3072 8921
TIME...MOT...LOC 1655Z 238DEG 24KT 3070 8910Thunderstorm Wind, Mobile
- When
- April 25, 12:16 PM CST to 12:18 PM CST
- Where
- Mobile County, Citronelle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 31.080, -88.230
High winds downed two large trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Louisiana, April 25, 2019$1.3 million · EF2 · 6 events
- Heat in Nevada, April 25, 20191 death · 1 event
- Tornado and Damaging Wind in Arkansas, April 25, 2019$1.4 million · EF1 · 2 events
- Tornado and Flooding in Ohio, April 25 to 28, 2019$211,000 · EF0 · 17 events
- Tornadoes and Flood in Indiana, April 25, 2019$77,000 · EF1 · 7 events
- Tornado and Flash Flooding in Mississippi, April 25, 2019$103,000 · EF0 · 8 events
- Tornado and Damaging Winds in Louisiana, April 25, 2019$16,000 · EF1 · 4 events
- Tornado in Mississippi, April 25, 2019EF1 · 1 event
- Damaging Winds in Florida, April 25, 2019$4,000 · 65 kt wind · 11 events
- Damaging Winds in Indiana, April 25, 2019$14,000 · 50 kt wind · 3 events
- Flooding in Illinois, April 25 to 30, 20197 events
- Flooding in Iowa, April 25 to 30, 20197 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820398.